Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 680, NWS Norman, OK

July 25, 2016Cleveland County, Grady County, McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2016, 7:01 PM CDT for Cleveland County, Grady County, McClain County, Oklahoma. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2016, 7:01 PM CDT (00:01 UTC)
Expired
Jul 25, 2016, 7:30 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, OK, Grady County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:05 PM CDTTSTM WND DMG2 Nw Newcastle, OK6 FOOT AND 30 FOOT TREES DOWNED.
Jul 25, 7:19 PM CDTTSTM WND DMG2 N Newcastle, OKFENCES BLOWN DOWN ON HWY 37.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WUUS54 KOUN 260001
SVROUN
OKC027-051-087-260030-
/O.NEW.KOUN.SV.W.0680.160726T0001Z-160726T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  EASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 730 PM CDT

* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWCASTLE...
  MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEWCASTLE...TUTTLE AND BRIDGE CREEK. 

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 99 AND 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3515 9757 3523 9773 3533 9768 3534 9767
      3530 9755
TIME...MOT...LOC 0001Z 014DEG 8KT 3528 9760 

HAIL...1.00IN
WIND...60MPH
 
$$

WR
1 follow-up statement
295 
WWUS54 KOUN 260024
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT MON JUL 25 2016

OKC027-051-087-260030-
/O.CON.KOUN.SV.W.0680.000000T0000Z-160726T0030Z/
MCCLAIN OK-GRADY OK-CLEVELAND OK-
724 PM CDT MON JUL 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN MCCLAIN...EASTERN GRADY AND NORTHWESTERN CLEVELAND
COUNTIES...

AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEWCASTLE...
MOVING SOUTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWCASTLE...TUTTLE AND BRIDGE CREEK. 

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 99 AND 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3515 9757 3523 9773 3533 9768 3534 9767
      3530 9755
TIME...MOT...LOC 0024Z 016DEG 6KT 3525 9761 

HAIL...1.00IN
WIND...60MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:21 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 25, 3:21 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
321 PM CDT MON JUL 25 2016

.DISCUSSION...
The weather pattern will be continue to be characterized over the
next few days with the upper ridge in the west and a relatively
longwave weak trough across the Great Lakes region into the mid
Mississippi valley. Shortwaves moving southeast in the flow to our
north and northeast may not directly affect us, but with surface
boundaries in the neighborhood and the lack of the strong ridge
over the Plains, we will keep chances of storms in the forecast
for the next few days. The longer range forecasts from the medium
range models suggest that the upper ridge will build back toward
the Plains next weekend, and the GFS suggests we could get back to
hot weather. However, ECMWF is not quite as aggressive with the
warming, but we will watch the trends over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  92  74  91 /  40  40  20  30
Hobart OK         75  95  74  94 /  30  30  20  20
Wichita Falls TX  77  95  75  94 /  30  30  20  30
Gage OK           69  92  70  92 /  40  20  20  20
Ponca City OK     73  90  73  91 /  50  40  20  30
Durant OK         76  94  76  94 /  30  20  20  40

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

99/99
Hazardous weather outlook, Jul 25, 11:37 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT MON JUL 25 2016

OKZ004>048-050>052-TXZ083>090-261645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 AM CDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH ARE THE MAIN
CONCERNS WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/MAD

In the hours before

Special weather statement, Jul 25, 4:21 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT MON JUL 25 2016

OKZ048-052-252145-
ATOKA OK-BRYAN OK-
421 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND NORTH
CENTRAL BRYAN COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANEY...MOVING
SOUTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3399 9626 3417 9641 3422 9641 3433 9615
      3418 9602
TIME...MOT...LOC 2119Z 54DEG 12KT 3421 9616

WR
Special weather statement, Jul 25, 4:32 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT MON JUL 25 2016

OKZ034-036-252145-
GREER OK-JACKSON OK-
432 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER AND
NORTHEASTERN JACKSON COUNTIES UNTIL 445 PM CDT...

AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MARTHA...MOVING SOUTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3484 9932 3469 9919 3458 9934 3475 9950
TIME...MOT...LOC 2130Z 54DEG 11KT 3473 9933

WR
Special weather statement, Jul 25, 4:34 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT MON JUL 25 2016

OKZ019-025-026-252200-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
434 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA...
SOUTHEASTERN LOGAN AND WEST CENTRAL LINCOLN COUNTIES UNTIL 500 PM
CDT...

AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MERIDIAN...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 147.

LAT...LON 3578 9739 3587 9725 3572 9706 3563 9723
TIME...MOT...LOC 2132Z 323DEG 5KT 3577 9729

WR
Special weather statement, Jul 25, 4:50 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT MON JUL 25 2016

OKZ050-051-252215-
LOVE OK-MARSHALL OK-
450 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOVE AND CENTRAL
MARSHALL COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KINGSTON...
MOVING SOUTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3387 9680 3387 9683 3385 9685 3391 9690
      3395 9691 3396 9692 3395 9694 3400 9698
      3411 9670 3400 9662 3396 9658 3391 9664
      3392 9666 3391 9667 3387 9668 3383 9674
      3383 9676
TIME...MOT...LOC 2149Z 54DEG 11KT 3400 9672

WR
Special weather statement, Jul 25, 5:11 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT MON JUL 25 2016

OKZ045-TXZ090-252245-
JEFFERSON OK-CLAY TX-
511 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHERN CLAY COUNTIES UNTIL 545 PM CDT...

AT 510 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAURIKA. THIS
STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3406 9810 3410 9814 3423 9814 3426 9794
      3405 9790
TIME...MOT...LOC 2210Z 163DEG 1KT 3417 9799

WR
Special weather statement, Jul 25, 6:59 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT MON JUL 25 2016

OKZ027>029-260015-
GRADY OK-MCCLAIN OK-CLEVELAND OK-
659 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRADY...NORTHWESTERN
MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 715 PM CDT...

AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWCASTLE...
MOVING SOUTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 98 AND 109.

LAT...LON 3518 9774 3533 9769 3534 9767 3531 9754
      3514 9754
TIME...MOT...LOC 2357Z 4DEG 12KT 3526 9759

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:28 PM CDTAreal Flood AdvisoryOUNMcClain3 hr
Jul 25, 7:31 PM CDTSpecial Weather StatementOUNCleveland14 min
Jul 25, 9:31 PM CDTSpecial Weather StatementOUNOklahoma59 min
Jul 25, 10:01 PM CDTAreal Flood AdvisoryOUNLogan119 min
Jul 25, 10:22 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma113 min
Jul 25, 10:41 PM CDTSpecial Weather StatementOUNGrady49 min
Jul 25, 10:42 PM CDTSpecial Weather StatementOUNCleveland48 min
Jul 25, 11:06 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma6 hr
Jul 25, 11:27 PM CDTSpecial Weather StatementOUNCleveland, Pottawatomie48 min
Jul 25, 11:29 PM CDTSpecial Weather StatementOUNCaddo, Grady46 min
Jul 25, 11:33 PM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Jul 25, 11:47 PM CDTSpecial Weather StatementOUNWashita28 min
Jul 26, 12:05 AM CDTAreal Flood AdvisoryOUNCleveland3 hr
Jul 26, 12:35 AM CDTSpecial Weather StatementOUNWashita40 min
Jul 26, 12:49 AM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
Jul 26, 12:55 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita35 min
Jul 26, 1:02 AM CDTSpecial Weather StatementOUNOklahoma28 min
Jul 26, 1:34 AM CDTSpecial Weather StatementOUNKiowa41 min
Jul 26, 2:07 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Jul 26, 9:51 AM CDTAreal Flood AdvisoryOUNCanadian3 hr
Jul 26, 11:11 AM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Jul 26, 12:46 PM CDTAreal Flood AdvisoryOUNCarter, Murray3 hr
Jul 26, 1:46 PM CDTSpecial Weather StatementOUNBeckham29 min
Jul 26, 1:58 PM CDTAreal Flood AdvisoryOUNBeckham3 hr
Jul 26, 2:16 PM CDTAreal Flood AdvisoryOUNAtoka3 hr
Jul 26, 3:32 PM CDTSpecial Weather StatementOUNBryan28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.